MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Word order search: no similar complaint type events were reported for units within the same lot.Device evaluation: lens was returned dry, in a specimen cup, with clear surgical residue on product.Visual inspection found no visible damage to lens.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm micl13.2, -15.0 diopter, implantable collamer lens was removed from the patients eye because it was too big.The lens was later exchanged (different surgery) with a smaller lens and the problem was resolved.
 
Additional Manufacturer Narrative
Additional information was received.The reporter stated the lens was implanted into the patients right eye (od) on (b)(6) 2018, removed on (b)(6) 2018 and exchanged intraoperative due to excessive vault and significant reduction of irido-corneal angles.This exchange did not resolve the problem.Choosing icl length shorter than recommended by calculator (wtw confirmed) still produced excessive vault.Iop remains good, cornea healthy.Will observe.Note: significant icl diopter power change noted.This was result of pre-op measurement, reliance on mrx rather than contact lens over-refraction, and was corrected with the second surgery.I believe this is independent from the issue of excessive vault.Wtw measured on multiple occasions using digital calipers.(b)(4).Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7791738
Report Number2023826-2018-01234
Device Sequence Number16523374
Product Code MTA
UDI-Device Identifier00841542103398
UDI-Public00841542103398
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2018
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR